MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W050200150
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An issue was reported during a procedure involving the nanocross elite balloon.The procedure was taking place in the left superficial femoral artery, targeting a soft tissue lesion with a length of 250mm and the artery diameter was 6mm.The balloon passed through two previously implanted protege everflex.No resistance during advancement.A medtronic everest inflation device was used with 60/49 saline to contrast inflation fluid.The balloon burst at a pressure of 8atm during the second inflation and detached, leading to a delay in surgery as the medical team spent an additional hour attempting to retrieve the balloon material from the patient's artery.Despite these efforts, not all fragments of the balloon were retrieved, and a portion of the device remained in the patient.The detached balloon material was trapped in the external iliac artery using a visipro stent to restore blood flow.The catheter was successfully removed, but the balloon material remained jailed with the stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis img 486270: this image is a still picture of an angiogram.There is a wire in what is assumed to be the right iliofemoral artery.There is a device that appears to be a balloon.Img 486268: this image is a still picture of an angiogram and is blurry.There are no landmarks, though it appears the vessel pictures is the right iliofemoral artery.There is contrast in the proximal and distal portion of the vessel.The middle portion of the vessel is obscured by the bladder and it cannot be concluded whether there is contrast in that portion.There are two dark areas that may be foreign material, but it is too blurry to discern.Img 486269: this image is a still picture of an angiogram.There is a balloon in what appears to be the right sfa.The balloon is long and starts more proximal than the picture.The balloon appears to be inside a stent.Product analysis the device was returned loaded on a 0.014¿ mandrel, a visual inspection found that the balloon detached at the proximal end.The detached balloon was not returned,.The distal end of the inner is stretched and no markerbands are present medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20923778
Report Number2183870-2024-00469
Device Sequence Number8313949
Product Code LIT
UDI-Device Identifier00763000758189
UDI-Public00763000758189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W050200150
Device Lot NumberB762346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale